Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Having headache, dizzy spells, nausea and upset stomach. HPT negative. What am I suffering from?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11916 Questions
For the past five days or so I have been suffering from skull splitting headaches, dizzy spells, occassional nausea and an upset stomach. About 10 days ago I went to the doctor due to food poisoning. I took a pregnancy test there and it was negative. I'm a 5'1", 21 year old female that weighs about 135lbs. What could I possibly be suffering from?
Posted Sun, 28 Apr 2013 in Headache and Migraines
Answered by Dr. Michelle Gibson James 1 hour later
Hi, thanks for using healthcare magic

There are different potential causes for headaches. The most common causes for headaches are the following: (1) migraines
(2) tension headaches
(3) sinus headaches
(4) cluster headaches
(5) headaches can also occur as part of viral illnesses

Migraines are diagnosed if a person has 5 or more episodes of headaches lasting 4 to 72 hrs. In addition the headache must have 2 of the following characteristics: one sided, throbbing, moderate
to severe and worse when trying to do normal activity. It can either be associated with nausea and vomiting like you described or worse with noise and light.
Some persons may experience additional symptoms such as the dizziness you are experiencing.

The other causes of headache such as tension headache, sinus headache, cluster headache are not usually associated with nausea.
Headache in association with viral illnesses may sometimes be associated with the other symptoms.

You may want consider visiting your doctor for an evaluation .

Treatment involves the use of pain medication such nsaids ( ibuprofen, aspirin) and migraine specific medication such as sumitriptan, zolmitriptan, electriptan, rizatriptan.

I hope this helps

Please feel free to ask any other questions

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor